Texas, 2006

Flood and Damaging Winds in Texas, August 27, 2006

August 27, 2006 · NWS FWD · 8 events in 5 counties and zones

5 thunderstorm wind, 2 lightning, 1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$36,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 27, 2:45 PM CST, 15 minutes earlier.

Area forecast discussion, Aug 27, 2:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SUN AUG 27 2006

.DISCUSSION...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE THIS
EVENING AS THUNDERSTORM OUTFLOWS INTERACT WITH A MOIST AND
UNSTABLE ATMOSPHERE. BEST COVERAGE OF STORMS WILL BE IN THE CENTRAL
SECTIONS WHERE FEWER CLOUDS EARLIER TODAY ALLOWED TEMPERATURES TO
WARM INTO THE MID AND UPPER 90S.

IT IS DIFFICULT TO PINPOINT THE CURRENT COLD FRONT POSITION DUE
TO MASKING BY OUTFLOW BOUNDARIES...BUT OUR BEST ESTIMATION IS
ABOUT CENTRAL OKLAHOMA. THE FRONT SHOULD REGAIN ITS SOUTHERN
MOMENTUM AS UPPER TROUGH AXIS SHIFTS EAST AND SURFACE HIGH
PRESSURE STRENGTHENS ACROSS THE HIGH PLAINS. THE APPROACH OF THE
FRONT OVERNIGHT ALONG WITH LARGE SCALE LIFT FROM UPPER TROUGH WILL
BRING INCREASING COVERAGE OF SHOWERS AND STORMS...ESPECIALLY
ACROSS THE NORTHERN HALF OF THE REGION. THE COLD FRONT WILL EASE
THROUGH THE REGION MONDAY AND CONTINUE TO BE A FOCUS FOR
PRECIPITATION. RAIN MAY BE HEAVY AT TIMES THIS EVENING AND MONDAY.
BY MONDAY NIGHT THE FRONT WILL SLIDE SOUTH AND PRECIP CHANCES WILL
DECREASE FROM NORTH TO SOUTH. THERE MAY BE A FEW LINGERING SHOWERS
OR STORMS IN THE SOUTH WEDNESDAY BUT THE REST OF THE WEEK WILL BE
DRY. THE GFS CONTINUES TO SHOW ANOTHER COLD FRONT MOVING INTO
NORTH TEXAS ON SATURDAY. IF THIS SOLUTION PANS OUT WE WILL SEE
ANOTHER CHANCE OF RAIN ALONG WITH COOLER TEMPERATURES. WE WILL
KEEP POPS LOW FOR NOW BUT WILL WATCH CLOSELY IN THE COMING DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  91  73  90 /  80  60  40  20
WACO, TX              77  93  73  94 /  50  40  40  20
PARIS, TX             74  88  70  89 /  80  60  50  10
DENTON, TX            74  89  69  88 /  80  60  40  10
MCKINNEY, TX          75  89  71  89 /  80  60  40  10
DALLAS, TX            77  91  74  91 /  80  60  40  20
TERRELL, TX           73  91  70  91 /  50  60  40  20
CORSICANA, TX         74  92  73  92 /  50  40  40  20
TEMPLE, TX            75  95  72  93 /  30  30  40  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/79
Hazardous weather outlook, Aug 27, 3:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SUN AUG 27 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 PM CDT SUN AUG 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH
TEXAS TONIGHT AS A COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACHES
THE REGION. A FEW STORMS THIS EVENING COULD BRIEFLY BECOME SEVERE
AND PRODUCE WIND GUSTS TO 60 MPH.  ALL STORMS TONIGHT WILL HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAIN...WIND GUSTS TO 40 MPH AND
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON
MONDAY. HOWEVER...THUNDERSTORM CHANCES WILL GRADUALLY END FROM
NORTH TO SOUTH ON TUESDAY MORNING...AS THE COLD FRONT PUSHES INTO
THE HILL COUNTRY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON
MONDAY AFTERNOON...WITH DAMAGING WINDS BEING THE PRIMARY THREAT.
OTHERWISE...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS
THE ENTIRE AREA NEXT WEEKEND...AS ANOTHER COLD FRONT MOVES INTO
THE REGION.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING NORTH OF A
LAMPASAS...HILLSBORO...TO CANTON LINE.

65/DD

In the hours before

Special weather statement, Aug 27, 11:31 AM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CDT SUN AUG 27 2006

TXZ130-271800-

ERATH-
1231 PM CDT SUN AUG 27 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ERATH COUNTY

AT 1231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES WEST OF STEPHENVILLE...MOVING NORTHEAST
AT 10 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3224 9852 3215 9846 3240 9816 3251 9836
Special weather statement, Aug 27, 11:42 AM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1242 PM CDT SUN AUG 27 2006

TXZ141-271815-

COMANCHE-
1242 PM CDT SUN AUG 27 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL COMANCHE COUNTY

AT 1242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER COMANCHE. ANOTHER STRON STORM WAS LOCATED 5
MILES NORTH OF COMANCHE. MOVEMENT WAS NORTHEAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMANCHE AND DE LEON.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
FOR YOUR PROTECTION...MOVE INSIDE A STRONG BUILDING IF STORMS
APPROACH YOUR AREA.

LAT...LON 3194 9873 3179 9861 3195 9834 3215 9850
Special weather statement, Aug 27, 12:11 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
111 PM CDT SUN AUG 27 2006

TXZ129-271845-

EASTLAND-
111 PM CDT SUN AUG 27 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN EASTLAND COUNTY

AT 111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES NORTH OF EASTLAND...TO
NEAR GORMAN. MOVEMENT WAS NORTHEAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CARBON AND EASTLAND.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
MOVE INSIDE A SAFE SHELTER IF THESE STORMS APPROACH YOUR LOCATION.

LAT...LON 3239 9895 3215 9881 3232 9849 3249 9859
Special weather statement, Aug 27, 12:52 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
152 PM CDT SUN AUG 27 2006

TXZ129-130-141-271915-

COMANCHE-EASTLAND-ERATH-
152 PM CDT SUN AUG 27 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL COMANCHE COUNTY
  EASTERN EASTLAND COUNTY
  NORTHWESTERN ERATH COUNTY

AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS FROM 7 MILES EAST OF RANGER...TO
GORMAN. MOVEMENT WAS NORTHEAST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DE LEON...GORMAN AND RANGER.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
MOVE INSIDE A STRONG BUILDING IF STORMS APPROACH YOUR AREA. THE
HEAVY RAIN MAY ALSO LEAD TO RUNOFF AND LOCALIZED PONDING OF WATER.

LAT...LON 3249 9875 3205 9867 3220 9827 3253 9842
Special weather statement, Aug 27, 2:21 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT SUN AUG 27 2006

TXZ119-134-272045-

DALLAS-ELLIS-
321 PM CDT SUN AUG 27 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN DALLAS COUNTY
  NORTHERN ELLIS COUNTY

AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LANCASTER WITH STRONG OUTFLOW WINDS
SPREADING EASTWARD ACROSS SOUTHERN DALLAS AND NORTHERN ELLIS
COUNTIES.

CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS...CEDAR
HILL...COCKRELL HILL...DALLAS...DESOTO...DUNCANVILLE...FERRIS...GLENN
HEIGHTS...HUTCHINS...LANCASTER...MESQUITE...MIDLOTHIAN...OAK LEAF...
OVILLA...RED OAK...SEAGOVILLE...SUNNYVALE...WILMER AND CEDAR HILL
STATE PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM
AS IT MOVES ACROSS THE COUNTIES THROUGH 400 PM .

MOVE INDOORS UNTIL THIS STORM PASSES. HEAVY RAINFALL MAY RESULT IN
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID
THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3275 9701 3243 9701 3244 9654 3282 9657

The radar

The Dallas/Ft Worth radar (KFWS), 204 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 lightning, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Lamar

When
August 27, 3:00 PM CST
Where
Lamar County, Paris
Measured
50 kt (58 mph) estimated sustained
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
33.650, -95.533

Several trees and power lines were blown down.

Thunderstorm Wind, Tarrant

When
August 27, 3:00 PM CST
Where
Tarrant County, Central Portion
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
32.767, -97.300

A few power lines were knocked down.

Thunderstorm Wind, Tarrant

When
August 27, 3:13 PM CST
Where
Tarrant County, Ft Worth
Measured
54 kt (62 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.750, -97.350

Peak wind of 62 MPH reported on ASOS.

Thunderstorm Wind, Collin

When
August 27, 3:30 PM CST
Where
Collin County, Plano
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
33.017, -96.717

Power lines down in the west part of town.

Thunderstorm Wind, Dallas

When
August 27, 3:30 PM CST
Where
Dallas County, Dallas
Measured
50 kt (58 mph) estimated sustained
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
32.767, -96.783

At least one power line was blown down. The former Dallas City Manager was electrocuted and killed while investigating the downed power line.

Lightning, Dallas

When
August 27, 3:38 PM CST
Where
Dallas County, 3 mi N of Dallas
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Lightning struck a home causing a fire to erupt at the residence. The extent of the damage was not known. There were no injuries.

Flood, Fannin

When
August 27, 4:00 PM CST to 5:00 PM CST
Where
Fannin County, Leonard
Reported by
NEWSPAPER
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Water was covering city streets.

Lightning, Tarrant

When
August 27, 6:30 PM CST
Where
Tarrant County, Ft Worth
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Lightning struck a transformer, knocking out power to Eastern Hills High School in Fort Worth.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528505, 5528506, 5528503, 5528504, 5528508, 5528509, 5528507, 5528510.